Back to Ask the Diabetes Team Ask the Diabetes Team

From Richmond, British Columbia, Canada:

I am a 19 years old female, Chinese, 5 feet 7 inches tall, and weigh about 137 pounds. About a week ago I had extreme fatigue and realized that I was going to washroom a lot (three to four times in an hour). If I was hungry, I became pale, shaky, and very irritable. If I am full my body aches like if I had a flu. My vision would be blurry. My skin was very itchy. If I starve myself, I felt nauseous and want to throw up when I get to eat. I had some stomachache, and had softer-than-usual (but not watery) stools. I got my period a few days ago, and my symptoms decreased greatly. Now I feel that I am almost normal. During the two days my symptoms were most severe I did not seek for medical help.

Diabetes does not run in my family. Could I have diabetes? If so, why did I feel better after my period came? I read about honeymoon periods, but can it happen to a person who is not diagnosed?


I am glad you feel better. At this point, I cannot tell what caused your symptoms. However, several symptoms (including the frequent urination and visual symptoms) are associated with diabetes. You need to speak with a physician so that you can be checked for diabetes or other problems.


Original posting 14 May 2002
Posted to Diagnosis and Symptoms


  Back to Ask the Diabetes Team Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.